original papers: Stable matchings and the small core in Nash equilibrium in the college admissions problem
Jinpeng Ma ()
Review of Economic Design, 2002, vol. 7, issue 2, 117-134
Abstract:
Both rematching proof and strong equilibrium outcomes are stable with respect to the true preferences in the marriage problem. We show that not all rematching proof or strong equilibrium outcomes are stable in the college admissions problem. But we show that both rematching proof and strong equilibrium outcomes in truncations at the match point are all stable in the college admissions problem. Further, all true stable matchings can be achieved in both rematching proof and strong equilibrium in truncations at the match point. We show that any Nash equilibrium in truncations admits one and only one matching, stable or not. Therefore, the core at a Nash equilibrium in truncations must be small. But examples exist such that the set of stable matchings with respect to a Nash equilibrium may contain more than one matching. Nevertheless, each Nash equilibrium can only admit at most one true stable matching. If, indeed, there is a true stable matching at a Nash equilibrium, then the only possible equilibrium outcome will be the true stable matching, no matter how different are players' equilibrium strategies from the true preferences and how many other unstable matchings are there at that Nash equilibrium. Thus, we show that a necessary and sufficient condition for the stable matching rule to be implemented in a subset of Nash equilibria by the direct revelation game induced by a stable mechanism is that every Nash equilibrium profile in that subset admits one and only one true stable matching.
Keywords: Stable matchings; Nash equilibrium; college admissions problem (search for similar items in EconPapers)
JEL-codes: C78 D71 (search for similar items in EconPapers)
Date: 2002-10-09
Note: Received: 30 December 1998 / Accepted: 12 October 2001
References: Add references at CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://link.springer.de/link/service/journals/10058/papers/2007002/20070117.pdf (application/pdf)
Access to the full text of the articles in this series is restricted
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:reecde:v:7:y:2002:i:2:p:117-134
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/10058
Access Statistics for this article
Review of Economic Design is currently edited by Atila Abdulkadiroglu, Fuhito Kojima and Tilman Börgers
More articles in Review of Economic Design from Springer, Society for Economic Design
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().